Author Topic: Benzo belly - help please!  (Read 1584 times)

[Buddie]

Benzo belly - help please!
« on: March 01, 2018, 11:29:30 pm »
Hi,

Iíve been weaning for a year - initial dose: 6.5mg Xanax, current dose: 0.25mg Xanax, 40mg Valium. Currently tapering at .125mg Xanax per week with a break every third week or longer breaks if I have something important coming up.

Through the decreases Iíve experienced stomach upset in many varieties and degrees, I had no idea about benzo belly but I realise Iíve been having small bouts of it.

Anyway.. my last decrease was over a week ago and about 4 days in I started getting horrible pain and bloating. I try to stay very active to distract while tapering but these symptoms are so severe I just want to crawl up and sleep forever.

I havenít been able to continue my activities as usual - my endurance is very limited, I think the pain is draining my energy.

Iíve tried prochlorperazine (stemetil), peppermint, po chai, resting.. Iím not getting any relief and itís not going away like it usually does after a couple of days.

I know there are a lot of threads on this and Iíve read a lot, I just donít understand why Iím getting it so severely when my tapering is so minimal and Iíve only had it mildly (comparatively) before. I am very close to being completely off Xanax (2 more decreases), are the last couple of decreases harder than the others?

Is there ANYTHING I can do to relieve this pain or at least give myself enough energy to continue my activities? (I dance at least 9 hours a week, it keeps me sane).

Any thoughts or help would be much appreciated 🙏❤️
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #1 on: March 02, 2018, 09:14:44 pm »
I'm sorry you're suffering through this, too. I had benzo belly for a long time. Felt bloated, pregnant. In the morning I would be okay, but as the day progressed my stomach would be very distended and hurt a lot. I spent many days rubbing my stomach. I didn't take anything for it. It just went away on its own.

The stomach is known as "the second brain." There are lots of hormones there that have been affected by the benzo. Some people try probiotics, especially Kefir (organic). You might try that. But some people can't tolerate it.

It's a benzo withdrawal symptom. Even if you're weaning slowly, this can happen.

I hope it lessens soon for you!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #2 on: May 15, 2018, 01:17:22 pm »
I have been having GI issues for the last two months now, and I don't know if it is benzo belly. I am afraid I have gastroparesis. The distention is bad, and have gerd on and off, constipation, some nausea. Doc says could be gastritis due to NSADS. I am seeing a specialist tomorrow and hopefully get some answers. I am worried because I jumped six months ago; I have had other withdrawals symtoms at the beginning of my jump that are mostly gone, except the GI issues;even my insomnia is getting better; but this GI issue is just not getting any better at all.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #3 on: May 17, 2018, 11:46:38 pm »
I've had benzo belly since the taper. It's from withdrawal, I have moments during the day when it just disappears. The only medication I try to decrease the pain are antiacids but they won't heal my stomach.

What I did: I discovered which food made me feel worse and stopped eating them. I don't eat carbs, dairy, fry, chocolate, chips, don't drink coffee nor alcohol. I've always eaten those my whole life, but benzo belly is INSANE, I had to readjust my diet. Should I eat those and OMG, gas and more gas, strong pain, nausea, bloating, distention, I looked like I was on early pregnancy.

I eat: all meat but pork (salty) + all vegetables with olive oil + all fruit but the acid ones
I drink: water + coconut water + apple juice rarely

I must say this diet made my skin 100% better and I don't gain weigh anymore. Of course it sucks, no sugar and very little fat... no pleasure on eating, but I got used to it, I've been doing this way for 2 weeks now.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #4 on: March 20, 2022, 05:46:15 am »
Hi, thank you all for your replies and sharing your experiences with me.

I canít remember if I saw these replies after my post, I so rarely log into Benzo buddies and Iíd completely forgotten Iíd posted this!

Itís been four year since this post and I canít believe it but Iím still on benzos. Down to 2mg of Valium though so on the homestretch. Anyway, I just wanted to update on the Benzo belly in case anyone reads this and is looking for help. I learnt that Benzo belly comes for me when Iím decreasing too quickly. In 2018 I suspect it was so severe because I was stopping Xanax. Since Iíve just been tapering valium it has only been a problem when I decrease by too much and Iíve scaled my cuts right down (5% mostly) and the Benzo belly has dramatically eased (I rarely get it anymore). That has however made my taper extremely slow but Iíve been very determined to do it as gently as possible.

Over the years the things that have helped me most (for anyone whoís interested) have been:

Finding a good naturopath
Learning to listen to and trust my body above all else
Breathwork (conscious connected Breathwork and some Wim Hof)
Medicinal mushrooms
Magnesium (I know it doesnít work for some)
N-acetyl systeine

Good luck and love  to everyone ❤️
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #5 on: March 21, 2022, 10:06:55 am »
I got fairly good relief from over-the-counter Nexium.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly - help please!
« Reply #6 on: April 06, 2022, 02:59:01 am »
Just be careful, the proton-pump inhibitors like Nexium can cause their own problems down the road if taken long-term.

I too tend to get hit with benzo belly when I'm tapering too quickly or if life gets too stressful for my taper, and then I'm essentially back in the tapering-too-quickly boat. Didn't have it at all tonight, but I did have some last night, and my taper rate hasn't changed. It was probably a touch more stress last night that did it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.